Rls meds

Hi all I have had rls now for around 11 years,and like most of you I have been through the usual dopermine argonists drugs for this condition,I started on the smallest dose of requip and upped it over the years to the max of 4mg immediate release tablets,pramipexole worked well too,but,I found unlike requip(ropinirole) they took to long to kick in (as it were) I see tramadol and targinact are the preferred medication now,with good success,so,I saw my g p and,as a few of you say,no way ! The side affects can be quite bad I understand,and also,they can become addictive,I needed to do something as,my symptoms were starting earlier in the day,I have now been put on requip xl I started on 2 mg,but,that wasn't quite enough,I am now on 4mg requip xl once a day,around 2pm before the symptoms start,it works fantastic for me,no highs and lows of the immediate release,no tiredness,fatigue,or any side affects whatsoever,either night time or in the morning,I know these tablets are not researched for rls and are for parkingsons,but,I have to say,for me it works.when they stop working,I will think about it again,there is a possibility of rebound and augmentation of course,as,the more your body gets used to the drug,the effects will wear off I guess.i have rls severe,and I am 60 years old and live in the uk.maybe this will help some of you in the uk,you will find your g p will be more willing to give you these rather than tramadol or targinact,certainly here in the uk.ive been on these tablets around 6 months so far so good,hope this is of some help to some of you,that can tolerate this drug,as I know,not all can !

4 Replies

oldestnewest
  • I was on Requip XL 4mg for about 4 years when my symptoms got bad again. Don't think it was augmentation because it was not earlier in the day - just as bad as previously. I weaned down to Requip XL 2mg but was still not getting enough relief. My GP then prescribed Tramadol which I take 50mg x 2 twice daily (along with the Requip). I am presently getting plenty of relief although still suffer breakthrough as many of us do. i guess I have been lucky in that I do not have bad side effects. Good luck.

  • Hi glad to hear that cicek as its an horrendous condition,when this stops working,which I'm guessing it will,I may well try going down that route,if the doctor will prescribe tramadol,which he wouldn't last time.thanks

  • Hi, I too have chronic RLS. I am 63 and have had this condition approximately 9 years (and arms at times) I began with 1mg Ropinirole at night, then had to go up to two. The RLS then start to breakthrough in the early afternoon, then morning occasionally so I split the dosage to 1 at night and 1 in the afternoon. In between all this I would also get twitching arms and legs. These twitches became stronger and stronger especially at night in bed. My legs and arms would shoot out, my head would twitch, then my whole body would jolt as if someone had used a defibrillator on me.

    I saw a neurologist at the UCL in London who did blood, muscle and nerve tests. Checking for MS, Parkinson's and Motor Neurone (my fears which were investigated) - all okay I'm glad to say. Eventually got up to 4 mg, but I got Augmentation after some time and had to slowly come off it. I'm now on Gabapentin 900 mg x 3 daily, but sadly this is not helping and I having a bad time of it at the moment, brain fog due to the dosage and I have many nights just walking and walking around the house all night. So exhausted and falling asleep standing up! and have fallen into doors, fireplace, furniture etc, but also started doing odd things, so many to mention, but the last time, last week, I had almost trashed the kitchen!!! I now have another appointment at the UCL in September. I do so hope you find a drug to help this wretched condition. Best wishes.

  • Hello smiler,sounds like you got it bad,I tried gaberpentin,but,would never touch the stuff again,felt like I was spaced out! I was driving too and had to stop for 6hrs for the effects to wear off before I could drive again,from the problems you are having,I would stop them straight away before you do yourself a serious injury !!!! I would go to the g p and try the 4mg xl requip (ropinirole) tablets,they work wonders for me,with no side affects so ever.gaberpentin made me like a zombie,apparently kids try to get hold the f this stuff to make themselves get high,so I'm told.give the xl tablets a try,I too was on 4mg immediate release,but,they don't last long enough,the half life is 6hrs with me,where as the xl lasts for more than 12 hours.best of luck,let me know how you get on,if you can get them.!

You may also like...